Alert archive / Nevada / Red Flag Warnings in 2014

Red Flag Warning 7, NWS Las Vegas, NV

April 24, 2014Mohave County, Arizona; San Bernardino County, California; Clark County, Lincoln County, Nye County, Nevada

NWS Las Vegas, NV issued this red flag warning at Apr 24, 2014, 3:05 PM MST for Mohave County, Arizona; San Bernardino County, California; Clark County, Lincoln County, Nye County, Nevada. It took effect at Apr 25, 2014, 11:00 AM MST. It was in force for 9 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 24, 2014, 3:05 PM MST (22:05 UTC)
In effect from
Apr 25, 2014, 11:00 AM MST
Expired
Apr 25, 2014, 8:00 PM MST
In force
9 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 94 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 2:15 PM MSTNON-TSTM WND GST 672 Se Yucca Flat (Nts Sr, NV
Apr 25, 3:55 PM MSTNON-TSTM WND GST 584 Ene Fort Irwin, CA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 10.1 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2014-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2014-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3757 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

129 
WWUS85 KVEF 242205
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
305 PM PDT THU APR 24 2014

.ANOTHER STRONG LOW PRESSURE SYSTEM WILL BRING INCREASING WINDS
TO THE AREA FRIDAY INTO FRIDAY NIGHT. WARM TEMPERATURES AND DRY
CONDITIONS ARE STILL EXPECTED AT LOWER ELEVATIONS FRIDAY BEFORE
THE LOW MOVES ACROSS THE AREA FRIDAY NIGHT AND SATURDAY.

AZZ101-102-CAZ229-NVZ461-462-465-466-251500-
/O.UPG.KVEF.FW.A.0004.140425T1800Z-140426T0300Z/
/O.NEW.KVEF.FW.W.0007.140425T1800Z-140426T0300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-
NORTHWEST DESERTS/NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
305 PM PDT THU APR 24 2014 /305 PM MST THU APR 24 2014/

...RED FLAG WARNING IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 101...102...229...461...462...465 AND 466...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. THIS RED FLAG
WARNING REPLACES THE FIRE WEATHER WATCH WHICH IS NO LONGER IN
EFFECT.

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD 
  NRA/COLORADO RIVER-AZ SIDE AND FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU. IN CALIFORNIA...FIRE WEATHER ZONE 
  229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 
  461 LINCOLN COUNTY/ELY DISPATCH...FIRE WEATHER ZONE 462 NYE 
  COUNTY DESERTS/LAS VEGAS DISPATCH...FIRE WEATHER ZONE 465 
  CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH AND 
  FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE.

* TIMING...WINDS WILL INCREASE DURING THE MORNING FRIDAY WITH 
  THE STRONGEST WINDS IN THE AFTERNOON THROUGH EARLY EVENING. 

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS 35 TO 50 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY 10 TO 15 PERCENT AT LOWER 
  ELEVATIONS. HUMIDITY IS EXPECTED TO INCREASE FAIRLY QUICKLY 
  FRIDAY EVENING. 

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
3 follow-up statements
770 
WWUS85 KVEF 251035
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
335 AM PDT FRI APR 25 2014

.A STRONG LOW PRESSURE SYSTEM WILL BRING INCREASING WINDS TO THE
AREA TODAY AND TONIGHT. SEASONABLE TEMPERATURES AND DRY CONDITIONS
ARE EXPECTED AT THE LOWER ELEVATIONS BEFORE THE LOW MOVES ACROSS
THE AREA TONIGHT AND SATURDAY.

AZZ101-102-CAZ229-NVZ461-462-465-466-252230-
/O.CON.KVEF.FW.W.0007.140425T1800Z-140426T0300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-
NORTHWEST DESERTS/NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
335 AM PDT FRI APR 25 2014 /335 AM MST FRI APR 25 2014/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...102...
229...461...462...465 AND 466...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD 
  NRA/COLORADO RIVER-AZ SIDE AND FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU. IN CALIFORNIA...FIRE WEATHER ZONE 
  229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 
  461 LINCOLN COUNTY/ELY DISPATCH...FIRE WEATHER ZONE 462 NYE 
  COUNTY DESERTS/LAS VEGAS DISPATCH...FIRE WEATHER ZONE 465 
  CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH AND 
  FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE.

* TIMING...WINDS WILL INCREASE THIS MORNING...PEAK IN THE AFTERNOON
  AND EVENING.

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS 35 TO 50 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY 10 TO 15 PERCENT AT LOWER 
  ELEVATIONS. HUMIDITY IS EXPECTED TO INCREASE FAIRLY QUICKLY 
  FRIDAY EVENING. 

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
977 
WWUS85 KVEF 252203
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
303 PM PDT FRI APR 25 2014

.A STRONG LOW PRESSURE SYSTEM WILL BRING INCREASING WINDS TO THE
AREA INTO THIS EVENING. SEASONABLE TEMPERATURES AND DRY CONDITIONS
ARE EXPECTED AT THE LOWER ELEVATIONS BEFORE THE LOW MOVES ACROSS THE
AREA TONIGHT AND SATURDAY.

AZZ101-102-CAZ229-NVZ461-462-465-466-260300-
/O.CON.KVEF.FW.W.0007.000000T0000Z-140426T0300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-
NORTHWEST DESERTS/NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
303 PM PDT FRI APR 25 2014 /303 PM MST FRI APR 25 2014/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 101...102...229...461...462...465 AND 466...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD 
  NRA/COLORADO RIVER-AZ SIDE AND FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU. IN CALIFORNIA...FIRE WEATHER ZONE 
  229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 
  461 LINCOLN COUNTY/ELY DISPATCH...FIRE WEATHER ZONE 462 NYE 
  COUNTY DESERTS/LAS VEGAS DISPATCH...FIRE WEATHER ZONE 465 
  CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH AND 
  FIRE WEATHER ZONE 466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE.

* TIMING...GUSTY SOUTHWEST WINDS ARE EXPECTED TO CONTINUE INTO THIS
  EVENING BEFORE DIMINISHING BY LATE EVENING.

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS 35 TO 50 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY 10 TO 15 PERCENT AT LOWER
  ELEVATIONS. HUMIDITY IS EXPECTED TO INCREASE FAIRLY QUICKLY THIS
  EVENING.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
495 
WWUS85 KVEF 260233
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
733 PM PDT FRI APR 25 2014

AZZ101-102-CAZ229-NVZ461-462-465-466-260345-
/O.EXP.KVEF.FW.W.0007.000000T0000Z-140426T0300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-
NORTHWEST DESERTS/NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
733 PM PDT FRI APR 25 2014 /733 PM MST FRI APR 25 2014/

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 101...102...229...461...462...465 AND 466...

WINDS HAD BEGUN TO DECREASE AND RELATIVE HUMIDITY HAD RECOVERED
ABOVE 15 PERCENT THIS EVENING. THE RED FLAG WARNING WILL BE ALLOWED
TO EXPIRE.

$$

MORGAN

HTTP://WEATHER.GOV/LASVEGAS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Apr 24, 2:50 PM MST, 15 minutes earlier.

Area forecast discussion, Apr 24, 2:50 PM MST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
250 PM PDT THU APR 24 2014

.SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION FRIDAY
AND SATURDAY BRINGING GUSTY WINDS...A GOOD CHANCE OF RAIN AND
MOUNTAIN SNOW SHOWERS...AND MUCH COOLER TEMPERATURES. DRY AND WARMER
WEATHER CAN BE EXPECTED SUNDAY THROUGH TUESDAY AS HIGH PRESSURE
BUILDS IN FROM THE WEST.
&&

.SHORT TERM...THROUGH SATURDAY NIGHT...

CLOUDS STARTING TO INCREASE OVER THE FAR NORTHWEST PORTIONS OF THE
CWA AHEAD OF A DEEPENING LOW PRESSURE SYSTEM THAT WILL BRING
SIGNIFICANT CHANGES TO THE WEATHER STARTING FRIDAY. INITIALLY WE
WILL SEE AN INCREASE IN SOUTHWEST WINDS LATE FRIDAY MORNING WITH
MOST AREAS SEEING ADVISORY LEVELS WINDS BY THE AFTERNOON. MOST
LOCATIONS WILL SEE GUSTS BETWEEN 40-50 MPH...BUT A FEW SITES
ESPECIALLY ACROSS SAN BERNARDINO COUNTY MAY SEE GUSTS OVER 55 MPH.
CURRENT WIND ADVISORIES LOOK GOOD AND NO CHANGES NEEDED. OVERALL THE
MODELS REMAIN IN GOOD AGREEMENT WITH THE TRACK AND DEPTH OF THIS
SYSTEM AND GENERALLY ONLY MADE SOME MINOR TWEAKS TO THE FORECAST.
PRECIPITATION IS FORECAST TO MOVE INTO THE SIERRA FRIDAY
AFTERNOON...BUT LITTLE IF ANY IS EXPECTED TO SPILL OVER ONTO THE
EASTERN SLOPE UNTIL FRIDAY EVENING. THE LOW IS FORECAST TO GET WOUND
UP AND DEEPEN JUST OFF THE CENTRAL CALIFORNIA COAST BEFORE MOVING
INLAND ACROSS SOUTHERN CALIFORNIA LATE FRIDAY NIGHT INTO SATURDAY
MORNING. STRONG AREA OF UPPER DIFFLUENCE AHEAD OF THE LOW WILL HELP
GENERATE SHOWERS ACROSS MAINLY THE EASTERN HALF OF THE CWA FRIDAY
NIGHT...ESPECIALLY ACROSS LINCOLN AND MOHAVE COUNTIES WHERE OVER A
HALF AN INCH OF PRECIPITATION IS POSSIBLE. LESSER AMOUNTS ACROSS
CLARK AND EASTERN SAN BERNARDINO COUNTIES...BUT UP TO 2 TENTHS OF AN
INCH OF RAINFALL IS NOT OUT OF THE QUESTION. DID UP THE POP AND QPF
AMOUNTS ACROSS THE EASTERN HALF OF THE CWA. SNOW LEVELS WILL START
OUT AROUND 8000 FEET AND THEN FALL TO AROUND 5500 FEET BY SATURDAY
MORNING. LOCATIONS BETWEEN 6000-7000 FEET COULD SEE UP TO 3 INCHES
OF SNOW WITH HIGHER AMOUNTS ABOVE THAT. HOWEVER...AT THIS TIME FEEL
THAT THE GREATEST THREAT OF SIGNIFICANT SNOW AMOUNTS WILL BE HIGH
ENOUGH NOT TO AFFECT TRAVEL AND HAVE ELECTED NOT TO ISSUE ANY WINTER
WEATHER PRODUCTS. A COLD FRONT IS ALSO EXPECTED TO MOVE THROUGH THE
CWA FRIDAY EVENING AND THEN ACROSS THE CWA BY MID DAY SATURDAY WHICH
IS EXPECTED TO USHER IN MUCH COOLER TEMPERATURES. TEMPERATURES ON
SATURDAY ARE EXPECTED TO DROP AROUND 20 DEGREES FROM FRIDAYS HIGHS.
BREEZY CONDITIONS ARE LIKELY BEHIND THE FRONT AND SCATTERED SHOWERS
AND MOUNTAIN SNOW SHOWERS WILL AGAIN BE POSSIBLE ALONG THE FRONT. BY
SATURDAY AFTERNOON THE UPPER LOW IS FORECAST TO BE OVER EASTERN
ARIZONA...BUT SOME WRAP AROUND PRECIPITATION WILL STILL BE POSSIBLE
ACROSS LINCOLN AND MOHAVE COUNTIES. PRECIPITATION IS EXPECTED TO END
BY SATURDAY EVENING.

.LONG TERM...SUNDAY THROUGH THURSDAY NIGHT.

NORTHWEST FLOW ALOFT IS EXPECTED TO SET UP ON SUNDAY BEHIND THE
DEPARTING SYSTEM AND A RIDGE ALOFT CENTERED OFFSHORE. MID-LEVEL
ENERGY RIPPLING THROUGH THE FLOW COMBINED WITH ENOUGH MOISTURE
SHOULD KEEP ENOUGH CLOUDS AROUND TO WARRANT PARTLY CLOUDY CONDITIONS
ACROSS THE NORTHERN CWFA. BY MONDAY, SUNSHINE SHOULD BECOME MORE
DOMINANT AS DRIER AIR ALOFT WORKS IN. ENERGY DROPPING DOWN THE EAST
SIDE OF THE RIDGE ON TUESDAY AND POTENTIALLY INTO WEDNESDAY SHOULD
HELP TO ENHANCE NORTH WINDS ACROSS THE EASTERN PORTIONS OF OUR AREA
ESPECIALLY IN THE COLORADO RIVER VALLEY. LAKE WIND ADVISORY CRITERIA
COULD VERY WELL BE MET ON TUESDAY AND MAYBE EVEN WEDNESDAY.

TEMPS SHOULD BE 5-8 DEGREES BELOW NORMAL ON SUNDAY THEN WARM TO NEAR
NORMAL ON MONDAY AS HEIGHTS RISE FURTHER. FROM TUESDAY ONWARD THE
FORECAST BECOMES MORE UNCERTAIN WITH TEMPS AS THE GFS AND GEM BUILD
THE RIDGE INLAND FURTHER WHILE THE ECMWF KEEPS THE CENTER OF IT
OFFSHORE. AT THE PRESENT THE FORECAST LEANS TOWARD A BLEND OF THE
COOLER ECMWF AND THE WARMER GFS/GEM. THUS ANY WARMING TREND THROUGH
THE WEEK WILL BE BASED ON THE POSITION OF THE RIDGE.
&&

.FIRE WEATHER...ANOTHER ROUND OF STRONG WINDS IS EXPECTED OVER THE
AREA FRIDAY AFTERNOON AND EVENING WITH WIDESPREAD SOUTHWEST WINDS
GUSTING OVER 35 MPH. RELATIVE HUMIDITY WILL BE CLOSE TO OR BELOW 15
PERCENT FOR AT LEAST A PORTION OF THE DAY OVER THE LOWER ELEVATIONS
ACROSS MUCH OF SOUTHERN NEVADA AND NORTHWEST ARIZONA. THE FIRE
WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING FROM 11 AM TO
8 PM FRIDAY.
&&

.AVIATION...FOR MCCARRAN...SOUTH WINDS MAINLY 4-8 KTS EARLY THIS
MORNING WILL LIKELY BECOME EAST/SOUTHEAST BY LATE MORNING WITH
SPEEDS UNDER 10 KTS. WINDS WILL BECOME SOUTH/SOUTHWEST AROUND 10 KTS
AFTER ABOUT 23Z AND REMAIN THERE ALL NIGHT. MAINLY HIGH CLOUDS AOA
20K FEET THROUGH TONIGHT. STRONG SOUTHWESTERLY WINDS ARE EXPECTED
FRIDAY AFTERNOON ALONG WITH LOWERING CLOUDS AND A RISK OF SHOWERS
MAINLY IN THE BEATTY CORRIDOR.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...NO OPERATIONALLY SIGNIFICANT WEATHER IS EXPECTED TODAY
WITH WINDS GENERALLY LESS THAN 10 KTS IN THE MORNING AND THE AROUND
10-15 KTS OUT OF THE SOUTHWEST IN THE AFTERNOON. A STORM SYSTEM WILL
BRING INCREASING SOUTHWEST WINDS AREAWIDE ON FRIDAY ALONG WITH
LOWERING CEILINGS AND INCREASING PRECIP CHANCES TO AREAS WEST AND
NORTH OF LAS VEGAS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

ASG/STACHELSKI

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Apr 24, 3:51 AM MST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
351 AM PDT THU APR 24 2014

AZZ001>003-036-CAZ519>527-NVZ014>022-250700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
351 AM PDT THU APR 24 2014 /351 AM MST THU APR 24 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG LOW PRESSURE SYSTEM WILL BRING INCREASING WINDS TO THE AREA
FRIDAY. A WIND ADVISORY HAS BEEN ISSUED FOR MOST OF THE AREA FROM 11
AM TO 11 PM FRIDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MAINLY
THE LOWER ELEVATIONS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FROM 11 AM TO 8 PM.

THE STORM IS EXPECTED TO BRING WIDESPREAD RAIN AND HIGH ELEVATION
SNOW TO THE AREA FRIDAY NIGHT AND SATURDAY WITH MUCH COOLER
TEMPERATURES SATURDAY. SEVERAL INCHES OF SNOWFALL IS POSSIBLE AT THE
HIGHER ELEVATIONS BUT SNOW IS NOT EXPECTED TO IMPACT TRAVEL AREAS.

BUILDING HIGH PRESSURE WILL BRING DRY AND WARMER CONDITIONS SUNDAY
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 3:33 AM MSTFire Weather WatchVEFMohave12 hr
Apr 24, 3:39 AM MSTWind AdvisoryVEFMohave64 hr

Nearby

Red Flag Warnings in Nevada, 2014Red Flag Warnings in Arizona, 2014Red Flag Warnings in California, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.